Volume 8, issue 4 (2008)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 4, 1619–2150
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Other MSP Journals
All exceptional surgeries on alternating knots are integral surgeries

Kazuhiro Ichihara

Algebraic & Geometric Topology 8 (2008) 2161–2173
Bibliography
1 I Agol, Bounds on exceptional Dehn filling, Geom. Topol. 4 (2000) 431 MR1799796
2 I Agol, Bounds on exceptional Dehn filling II arXiv:0803.3088
3 S Boyer, X Zhang, Cyclic surgery and boundary slopes, from: "Geometric topology (Athens, GA, 1993)", AMS/IP Stud. Adv. Math. 2, Amer. Math. Soc. (1997) 62 MR1470721
4 M Brittenham, Exceptional Seifert-fibered spaces and Dehn surgery on $2$–bridge knots, Topology 37 (1998) 665 MR1604911
5 M Brittenham, Y Q Wu, The classification of exceptional Dehn surgeries on 2–bridge knots, Comm. Anal. Geom. 9 (2001) 97 MR1807953
6 C Delman, Essential laminations and Dehn surgery on $2$–bridge knots, Topology Appl. 63 (1995) 201 MR1334307
7 C Delman, Constructing essential laminations which survive all Dehn surgeries, preprint
8 C Delman, R Roberts, Alternating knots satisfy Strong Property P, Comment. Math. Helv. 74 (1999) 376 MR1710698
9 M Eudave-Muñoz, Non-hyperbolic manifolds obtained by Dehn surgery on hyperbolic knots, from: "Geometric topology (Athens, GA, 1993)", AMS/IP Stud. Adv. Math. 2, Amer. Math. Soc. (1997) 35 MR1470720
10 D Gabai, Problems in foliations and laminations, from: "Geometric topology (Athens, GA, 1993)", AMS/IP Stud. Adv. Math. 2, Amer. Math. Soc. (1997) 1 MR1470750
11 D Gabai, U Oertel, Essential laminations in $3$–manifolds, Ann. of Math. $(2)$ 130 (1989) 41 MR1005607
12 F González-Acuña, H Short, Knot surgery and primeness, Math. Proc. Cambridge Philos. Soc. 99 (1986) 89 MR809502
13 C M Gordon, J Luecke, Non-integral toroidal Dehn surgeries, Comm. Anal. Geom. 12 (2004) 417 MR2074884
14 A Hatcher, U Oertel, Boundary slopes for Montesinos knots, Topology 28 (1989) 453 MR1030987
15 A Hatcher, W Thurston, Incompressible surfaces in $2$–bridge knot complements, Invent. Math. 79 (1985) 225 MR778125
16 K Ichihara, Integral non-hyperbolike surgeries, J. Knot Theory Ramifications 17 (2008) 257 MR2400664
17 K Ichihara, I D Jong, S Mizushima, Seifert fibered surgeries on alternating Montesinos knots, in preparation
18 R Kirby, editor, Problems in low-dimensional topology, AMS/IP Stud. Adv. Math. 2, Amer. Math. Soc. (1997) 35 MR1470751
19 M Lackenby, Word hyperbolic Dehn surgery, Invent. Math. 140 (2000) 243 MR1756996
20 M Lackenby, R Meyerhoff, The maximal number of exceptional Dehn surgeries arXiv:0808.1176
21 W B R Lickorish, M B Thistlethwaite, Some links with nontrivial polynomials and their crossing-numbers, Comment. Math. Helv. 63 (1988) 527 MR966948
22 W Menasco, Closed incompressible surfaces in alternating knot and link complements, Topology 23 (1984) 37 MR721450
23 W Menasco, M B Thistlethwaite, Surfaces with boundary in alternating knot exteriors, J. Reine Angew. Math. 426 (1992) 47 MR1155746
24 R M Patton, Incompressible punctured tori in the complements of alternating knots, Math. Ann. 301 (1995) 1 MR1312568
25 G Perelman, The entropy formula for the Ricci flow and its geometric applications arXiv:math/0211159
26 G Perelman, Ricci flow with surgery on three-manifolds arXiv:math/0303109
27 G Perelman, Finite extinction time for the solutions to the Ricci flow on certain three-manifolds arXiv:math/0307245
28 D Rolfsen, Knots and links, Mathematics Lecture Series 7, Publish or Perish (1976) MR0515288
29 P Scott, The geometries of $3$–manifolds, Bull. London Math. Soc. 15 (1983) 401 MR705527
30 M B Thistlethwaite, On the algebraic part of an alternating link, Pacific J. Math. 151 (1991) 317 MR1132393
31 W P Thurston, The geometry and topology of three-manifolds, Princeton University, Princeton (1980)
32 W P Thurston, Three-dimensional manifolds, Kleinian groups and hyperbolic geometry, Bull. Amer. Math. Soc. $($N.S.$)$ 6 (1982) 357 MR648524
33 Y Q Wu, Dehn surgery on arborescent knots, J. Differential Geom. 43 (1996) 171 MR1424423
34 Y Q Wu, Dehn surgery on arborescent knots and links—a survey, Chaos Solitons Fractals 9 (1998) 671 MR1628749
35 Y Q Wu, The classification of toroidal Dehn surgeries on Montesinos knots, to appear in Topology arXiv:math/0610870
36 Y Q Wu, Exceptional Dehn surgery on large arborescent knots arXiv:math/0610871